Going down to 20mg of pred tomorrow!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 6/15/2008 12:32 AM (GMT -7)   
Happy, but nervous. Scared of flaring up again the lower I go. So far I've been doing pretty well with the tapering. I feel like crap for 2-3 days after coming down. Having LOTS of muscle cramps again in my legs I've noticed. All it takes is a good stretch in the morning. My DH thought I was dancing in my sleep this morning, uh no I was in pain, cramps in BOTH legs! LOL
 
I'm wondering, if it happens, when do people start having problems with flaring up again during a taper usually? Is it at usually a certain mg? Just wanna be aware. But I'm hopeful I'll taper off and be in another 2 year remission, like my last one lasted! *fingers crossed*
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 25 mg, Asacol, Questran, Toprol XL (for high blood pressure).


Robert P
Regular Member


Date Joined Apr 2005
Total Posts : 127
   Posted 6/15/2008 3:47 AM (GMT -7)   
Congrats on the taper and my guess, not having been there myself, the best thing you can do is have a positive attitude about it and not be nervous. I know, easier said than done.

A resource that has helped me a lot with other emotional challenges is EFT (Emotional Freedom Technique). You can read and watch videos at these sites and more: www.emofree.com, www.tapping.com, and www.tryitoneverything.com.

Give it a try. You've got nothing to loose but the time you invest. Other than that it's free, has no side effects, and can help with a vast array of challenges. If it's something you can get emotional about, and that's pretty much anything, then EFT can help.
Robert

Dx Crohn's 1999; Started Flagyl 6/8/08 (500mg 3/day) in an effort to eliminate a persistent perianal fistula.  Aside from that have been drug free for a long time thanks to a number of lifestyle changes, much of which was learned from the Listen to Your Gut book.

"Coming together is a beginning.
Keeping together is progress.
Working together is success."
- John C. Maxwell


teddybearweiser
Veteran Member


Date Joined Oct 2004
Total Posts : 3042
   Posted 6/15/2008 3:47 AM (GMT -7)   
Hi, Jennifer Pred really plays havic with your body. I used pred in the past and I don't let my doctors put me on it. especially with the weight gain I used to get from the pred. Have you talked to your doctor about Remicade or Humiria. i have been on remicade for almost 5 year and I am in remission. I have not had a flare since being on remicade.

teddybear
Hi, I am teddybearweiser, I am a male.
I was diagnosed with crohns disease when i was admitted to the hospital

in 1992, in Jan of 1993 I was back in the hospital for surgery for my crohns. I had part of my right colon resectioned with ilecolonstomy.

My GI doctor has me on Asacol, Dicyclomine,Imuran,Celebrex and Remicade. B-12 injection once a month.
Also diagnosed with Osteoarthritis and Rheumatoid Arthritis


Celey
Veteran Member


Date Joined May 2007
Total Posts : 1284
   Posted 6/15/2008 5:39 AM (GMT -7)   
I started flaring when I dropped down to 10 mg. I think I'm doing well so far, but I've only just started tapering... The joint pain is the worst... I hope it gets better (hope its just the prednisone taper doing it).

Anyway, I'm hopeful for you. :)
I think I am being picked on by life, sometimes. But's that okay. Life and I are good buddies... I know life doesn't mean no harm. It just is the way it is. I can accept that.


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 6/15/2008 5:54 AM (GMT -7)   
I'm tapering down on pred. as well. I'm at 35mg until Thursday when I drop again to 30mg. I'm not liking coming down that's for sure.
My joints are still a big problem as well as the big D. I go for a Colonoscopy Wednesday so hoping something turns up there. :-(
I don't know what my GI doc will have me go on next.
Living with Crohn's Disease since Jan./2000
But still trying to figure out if I truely have it.
(This is such a confusing disease)
 
Meds I have tried:  Just about everything 
Meds currently on:  Prednisone 35mg
 


lilturbo
Regular Member


Date Joined Feb 2008
Total Posts : 298
   Posted 6/15/2008 10:02 AM (GMT -7)   
Congrats an your taper! I've had to jump back on the bandwagon again, I'm starting with 40mg...but start tapering by 5mg next Friday. I've been on and off so much it's just "same ole, same ole" for me.

Good Luck and you'll do GREAT! Keep the Faith!!!
turboemma.blogspot.com/


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 6/15/2008 1:39 PM (GMT -7)   
Hi Jen I'am sure you"ll do fine under 10 was a little touch and go for me . Sure hope things go good for you .Enjoy the taper under 20 was getting more sane for me .A girl gotta keep her brains about her Ha HA . lol gail

Bspbtwins
Regular Member


Date Joined Jan 2008
Total Posts : 27
   Posted 6/15/2008 2:22 PM (GMT -7)   

I today want off my prednizone.  But I must admit... I have had the week from hell with my Crohn's.  I am struggling so hard with cramps and throwing up.  We just got back from Father's day munch and I had to run in the house to loose my lunch to the toilet gods.

I can't tell if this is a predisone thing or a crohn's thing.  I was scheduled for a colonoscopy this past wed. but ended up to sick and had to reschedule.  I have been tapering off my pred. for over 5 months now.  The last thing I want to do is to go back on it.  My doctor mention remicade last time I saw him but I need to do some insurance checking.  Because I think it is going to be to expensive for us.

 

ANyone got any thoughts on this? Especially you guy who mentioned going back on prednizone.  What made you go back on it (symptoms)? Even though I don't want to go back on it..... when I am on it (side effects aside) I FEEL the best.  And I hate that.


Diagnosed with CD in Jan. 2008. 
Meds Currently on: Prednisone 30mg, Azathioprine, Sulfsalazene, folic Acid, and Ambian for zzzz's.
 
I choose joy... I will invite my God to be the God of circumstance. I will refuse the temptation to be cynical... the tool of the lazy thinker. I will refuse to see people as anything less than human beings, created by God. I will refuse to see any problem as anything less than an opportunity to see God. ~Max Lucado
                          


Jen77
Veteran Member


Date Joined Mar 2006
Total Posts : 2691
   Posted 6/15/2008 2:39 PM (GMT -7)   
Thanks everyone. Were going out to dinner tonight for our Anniversary/Father's Day. My D is still really under control, so figure I'll enjoy a meal out while I can. LOL But I'm hopeful I'll be able to taper down and remain in a remission. If not, well deal with it then. Drugs like Remicade scare me, because Lymphoma already runs in my family (my Mother has it). So I worry about that increasing my risks for that even more. But not treating this Crohn's I've learned is NOT an option either. So just gotta play it by ear I guess.

Sorry to hear your not feeling well today Bspbtwins. Throwing up is just the worse! Take care and feel better!
~Jennifer
 
Diagnosed with Crohn's Disease 2/06 after sever GI bleed. Has been suffering since 1998. History of rectal fistula and gallbladder removal. Currently taking Prednisone: tapered to 25 mg, Asacol, Questran, Toprol XL (for high blood pressure).


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 6/15/2008 3:32 PM (GMT -7)   
I started having problems when I went to 5 miligrams but not to bad and I convinced my doc to let me go to 2.5-big mistake went back up to 5 started another maintence med mtx waited 8 weeks and then went down to 2.5 and off and no problems. So far 5 days with no pred and no problems. So for me it was more about getting on the right maintence drug rather than a set amount of pred.
Good luck with your taper and I hope you can maintain your remission.
Sj

hola
New Member


Date Joined Feb 2008
Total Posts : 7
   Posted 6/25/2008 12:13 AM (GMT -7)   
I started at 40mg of prednison and at the same time was taking 6mp at the same time, every time i would lower my dosage i would have what would seem like a mini flare for like a day and then i would be fine. I tapered really slow because i loved they way pred made me feel, no stomach problems at all! Finally i was on 2.5 mg of pred and 100mg of 6mp a day and that was my 5th month taking them. My doctor wanted me off the pred so i stopped. Now i still have the chronic pain though not nearly as bad and the big D but its really not nearly as bad as it was pre-treatment. I want to try going to 150mg of 6mp since i am fine on 100mg with all my bloodwork and im 180 lbs... i see signatures of people weighing 120-150 on 100-125 i think i would be fine on 150... but i know i would need to do the bloodwork to make sure.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 11:37 AM (GMT -7)
There are a total of 2,735,962 posts in 301,341 threads.
View Active Threads


Who's Online
This forum has 151440 registered members. Please welcome our newest member, Ian88.
243 Guest(s), 14 Registered Member(s) are currently online.  Details
scottishlymielady, PeteZa, Bololidat, wthj53, Tick41, pmm73, Ariel Smith, poohcheez, Traveler, Jozuck12, SueCAll, Tim Tam, k07, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer